MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an ankle arthroscopy an ar-8655-06 (lot 1391935) (from set ar-8655s) was being used.The tip of the chondral pick broke off.All pieces of the device were fully retrieved.In order to finish the procedure the surgeon discontinued the arthroscopy and transition to an open procedure.Additional information obtained 10/9/20: there was no other 60 degree pick available to use.The initial microfracture location was performed without incident.The pick broke upon setting by hand the position for the second location of microfracture.Bone quality was reported to be normal.The open procedure was part of the original surgical plan.However, the anteromedial portal did need to be extended about one cm as the broken piece of the chondral pick was retained within soft tissue upon the surgeon's initial attempt to remove it arthroscopically.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip was found to have broken off near the bend.Review of the dhr shows the device met material specifications.A likely cause of the event is prying/leveraging the device during use.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10730445
Report Number1220246-2020-02252
Device Sequence Number17008650
Product Code LXH
UDI-Device Identifier00888867044296
UDI-Public00888867044296
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Device Catalogue NumberAR-8655-06
Device Lot Number1391935
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date10/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;